# SDR 2002F00038

- Difficulty date: January 17, 2002
- Submitted: January 17, 2002
- Operation: Air carrier
- Aircraft: N763CA
- Make and model: Cessna 421C
- Aircraft serial: 421C1019
- Engine: Cont GTSIO520N
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Piston
- Part number: 654724BP
- Condition: Failed
- Location: Engine
- Part time: 1,025 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

TRANSISITIONING FROM TAKE-OFF TO CLIMB PHASE OF FLIGHT, AFTER REDUCING POWER NR 1 ENGINE SHUTDOWN. PILOT FEATHERED PROP AND MADE UNEVENTFUL LANDING. REMOVAL OF NR 5 CYLINDER REVEALED SEVERE DAMAGE TO THE TOP OF THE PISTON, WITH BROKEN RINGS. VALVE WERE REALITIVELY INTACT. FURTHER INSPECTION REVEALED DAMAGE TO ALL PISTONS, THOUGH NOT AS SEVERE.
